Tennessee, 2004Damaging Wind in Tennessee, October 23, 2004
October 23, 2004 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 23, 1:00 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 23, 1:00 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT SAT OCT 23 2004
.DISCUSSION...
COLD FRONT BEGINNING TO PUSH INTO WESTERN ARKANSAS THIS AFTERNOON.
A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS IS STRETCHING
FROM PARIS TENNESSEE TO WEST HELENA ARKANSAS. THIS LINE WILL
CONTINUE MOVING EASTWARD THIS AFTERNOON INTO THIS EVENING. BIG
QUESTION OF THIS FORECAST PACKAGE IS WILL ANYTHING REDEVELOP BEHIND
THIS LINE. REGIONAL RADAR IS SHOWING A FEW SMALL SHOWERS ACROSS
SOUTHERN MISSOURI. DON/T KNOW IF THIS WILL CONTINUE TO DEVELOP
SOUTHWARD OR NOT. MODELS ARE SHOWING PRECIPITATION ONLY ACROSS
EASTERN AREAS OF THE CWA THIS EVENING. WILL WAIT TO MAKE A LAST
MINUTE CALL WHETHER TO KEEP POPS ACROSS WESTERN ZONES OR NOT.
CLOUDS SHOULD BEGIN TO DECREASE OVERNIGHT ALLOWING FOR SOME FOG TO
DEVELOP ACROSS THE MIDSOUTH. WILL KEEP MENTION OF FOG IN FORECAST.
SFC HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY IN ADDITION
TO AN UPPER RIDGE ALOFT. THIS WILL KEEP DRY AND MOSTLY CLEAR/PARTLY
CLOUDY CONDITIONS AROUND THROUGH MONDAY.
A WARM FRONT WILL BEGIN TO MOVE NORTHWARD INTO SOUTHWESTERN SECTIONS
OF THE CWA ON MONDAY NIGHT. THIS FRONT WILL BRING SLIGHT CHANCES FOR
SHRA/TSRA THROUGH TUESDAY NIGHT MAINLY FOR SOUTHWESTERN TO WESTERN
PORTIONS OF THE MIDSOUTH BEFORE LIFTING NORTHWARD.
WARM FRONT WILL BE FAR ENOUGH NORTH WITH COLD FRONT FAR ENOUGH WEST
TO KEEP THE MIDSOUTH DRY THROUGH THURSDAY. ALTHOUGH EXPECT PARTLY TO
MOSTLY CLOUDY CONDITIONS DURING THIS TIME.
COLD FRONT WILL MOVE INTO THE AREA THURSDAY NIGHT AND WILL BRING
CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE CWA THROUGH FRIDAY
NIGHT.
HIGH PRESSURE WILL MOVE INTO THE AREA ON SATURDAY BRINING DRY
CONDITIONS BACK TO THE MIDSOUTH WITH NEAR NORMAL TEMPERATURES.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
KRS
Hazardous weather outlook, Oct 23, 3:00 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT SAT OCT 23 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-241000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
400 PM CDT SAT OCT 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF A
COLD FRONT THIS EVENING OVER PORTIONS OF THE MIDSOUTH...MAINLY EAST
OF THE MISSISSIPPI RIVER. THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KRS
In the hours before
Special weather statement, Oct 23, 3:12 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT SAT OCT 23 2004
MSZ022-023-232145-
CALHOUN MS-CHICKASAW MS-
412 PM CDT SAT OCT 23 2004
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CALHOUN AND CHICKASAW
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF VARDAMAN AT 412 PM
CDT...MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE STRONG WINDS IN
EXCESS OF 45 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CALHOUN AND CHICKASAW COUNTIES...INCLUDING THE CITY OF
HOUSTON...SHOULD MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Carroll
- When
- October 23, 3:36 PM CST to 3:40 PM CST
- Where
- Carroll County, 2 mi N of Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.033, -88.417
Several trees were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Mississippi, October 23, 2004$55,000 · F1 · 5 events
- Avalanche in Colorado, October 23, 20041 injured · 1 event
- Hail and Damaging Winds in Wisconsin, October 23, 20041 in hail · 8 events
- Flash Flooding in Texas, October 23, 20045 events
- Flooding in Illinois, October 23 to 28, 20044 events
- Flash Flooding in Texas, October 23, 20043 events
- Hail in Wisconsin, October 23, 20041 in hail · 3 events
- Tornado and Hail in Mississippi, October 23, 2004$2,000 · F0 · 3 events
- Heavy Snow in Montana, October 23 to 24, 20043 events
- Frost and Freeze in New York, October 23, 20042 events
- Frost and Freeze in Utah, October 23, 20041 event
- Hail in North Dakota, October 23, 20040.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427458.